Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 26, 2012, 8:57 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Dec 27, 2012, 5:44 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2012, 8:57 AM CST (14:57 UTC)
- In effect from
- Dec 27, 2012, 5:44 AM CST
- Expired
- Dec 27, 2012, 9:10 AM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.16 ft at Dec 28, 2012, 5:00 AM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
726 WGUS44 KBMX 261457 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 857 AM CST WED DEC 26 2012 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM AFFECTING GREENE...HALE AND MARENGO COUNTIES. .HEAVY RAINFALL OF TWO TO FOUR INCHES HAS OCCURRED SINCE TUESDAY MORNING OVER THE BLACK WARRIOR RIVER DRAINAGE BASIN... AND A FLOOD WARNING IS NOW IN EFFECT FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-270257- /O.NEW.KBMX.FL.W.0010.121227T0747Z-121231T1715Z/ /WLDA1.1.ER.121227T0747Z.121228T0600Z.121231T0515Z.NO/ 857 AM CST WED DEC 26 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM WEDNESDAY THE STAGE WAS 82 FEET. * FLOOD STAGE IS 90 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 93.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY NIGHT. * IMPACT...AT 94 FEET...SOME SECONDARY ROADS IN THE AREA BEGIN TO FLOOD. FLOODING OF FARM AND PASTURELANDS CONTINUES. $$
3 follow-up statements
235 WGUS84 KBMX 261917 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CST WED DEC 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM... .HEAVY RAINFALL OF TWO TO FOUR INCHES HAS OCCURRED SINCE TUESDAY MORNING OVER THE BLACK WARRIOR RIVER DRAINAGE BASIN... AND A FLOOD WARNING REMAINS IN EFFECT FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND... DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING... OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-270717- /O.EXT.KBMX.FL.W.0010.121227T1020Z-121230T0044Z/ /WLDA1.1.ER.121227T1020Z.121228T0600Z.121229T1244Z.NO/ 117 PM CST WED DEC 26 2012 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * FROM LATE TONIGHT TO SATURDAY EVENING... OR UNTIL THE WARNING IS CANCELLED. * AT 12:15 PM WEDNESDAY THE STAGE WAS 83.4 FEET. * FLOOD STAGE IS 90 FEET. * MINOR FLOODING IS FORECAST. * FORECAST... THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM WILL RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 92.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT... AT 94 FEET... SOME SECONDARY ROADS IN THE AREA BEGIN TO FLOOD. FLOODING OF FARM AND PASTURELANDS CONTINUES. $$
957 WGUS84 KBMX 270223 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 823 PM CST WED DEC 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM... .HEAVY RAINFALL OF TWO TO FOUR INCHES HAS OCCURRED SINCE TUESDAY MORNING OVER THE BLACK WARRIOR RIVER DRAINAGE BASIN... AND A FLOOD WARNING REMAINS IN EFFECT FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-271423- /O.EXT.KBMX.FL.W.0010.121227T1144Z-121228T0800Z/ /WLDA1.1.ER.121227T1144Z.121227T1800Z.121227T2000Z.NO/ 823 PM CST WED DEC 26 2012 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM WEDNESDAY THE STAGE WAS 85.9 FEET. * FLOOD STAGE IS 90.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AND CONTINUE TO RISE TO NEAR 90.3 FEET BY THURSDAY EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * IMPACT...AT 90.0 FEET...PASTURE AND WOODLANDS BEGIN TO FLOOD. LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND AT STAGES ABOVE 90 FEET. $$
653 WGUS84 KBMX 271510 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 910 AM CST THU DEC 27 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM... .THE BLACK WARRIOR RIVER IS NEARING CREST AND SHOULD PEAK BELOW ITS DESIGNATED FLOOD STAGE. THEREFORE THE FLOOD WARNING IS NO LONGER IN EFFECT AT SELDEN DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. && ALC063-065-091-271540- /O.CAN.KBMX.FL.W.0010.000000T0000Z-121228T0800Z/ /WLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 910 AM CST THU DEC 27 2012 THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * AT 8:15 AM THURSDAY THE STAGE WAS 88.2 FEET. * FLOOD STAGE IS 90 FEET. * NO FLOODING IS OCCURRING AND NO FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 88.7 FEET THIS EVENING AND THEN BEGIN A SLOW FALL. * IMPACT...AT 90 FEET...PASTURE AND WOOD LANDS BEGIN TO FLOOD. LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND AT STAGES ABOVE 90 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:29 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 26, 6:29 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR AVIATION. NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 AM CST WED DEC 26 2012 .UPDATE... FOR AVIATION. && .AVIATION... 12Z TAF DISCUSSION WINDS WILL BE UP AND RATHER GUSTY TODAY BEHIND A COLD FRONT. SOME WRAP AROUND LIGHT RAIN IS POSSIBLE ACROSS THE NORTH BUT WITH LOW PROBABILITIES WILL LEAVE OUT OF TAFS AT THIS TIME AS MOISTURE IS SHALLOW. BUT THIS SHALLOW MOISTURE WILL CREATE MVFR CIGS AREA WIDE FOR THE MORNING WITH MOISTURE BEGINNING TO PULL OUT AS DRIER AIR MOVES IN AND THE RIDGE BUILDS. TOI OBSERVATIONS ARE BACK AND EQUIPMENT APPEARS TO BE IN WORKING ORDER...SO TAF IS NOW BEING ISSUED ONCE AGAIN. 08/MK && .PREV DISCUSSION... /ISSUED 351 AM CST WED DEC 26 2012/ DISCUSSION... STORMS HAVE PUSHED WELL TO THE EAST OF THE AREA BY THIS MORNING...WITH THE COLD FRONT JUST TO OUR MISSISSIPPI BORDER. THIS COLD FRONT IS EXPECTED TO PROGRESS ACROSS THE STATE THIS MORNING...EXITING THE STATE BY 00Z. THE SURFACE LOW IS CURRENTLY OVER NORTHERN MISSISSIPPI AND WESTERN TENNESSEE AS SEEN IN WATER VAPOR IMAGERY. AS THIS LOW CONTINUES TO TRAVERSE TO THE NORTHEAST...WRAP AROUND MOISTURE WILL ALLOW FOR LIGHT PRECIPITATION ACROSS OUR EXTREME NORTHERN COUNTIES. THE QUESTION WILL BE HOW COLD TEMPERATURES WILL FALL AND IF THE VERTICAL TEMPERATURE PROFILES WILL SUPPORT ANY FROZEN PRECIPITATION. LOOKING AT FORECAST SOUNDINGS...THE BEST CHANCE FOR ANY PRECIP WILL OCCUR WHEN TEMPERATURES ARE STILL TOO WARM. AS TEMPERATURES FALL INTO THE 30S...MOISTURE BEGINS TO DECREASE AND THEREFORE FROZEN PRECIP APPEARS TO BE TOO LOW TO MENTION AT THIS POINT. HOWEVER...WOULD NOT BE SURPRISED IF A COUPLE OF THE NORTHWEST COUNTIES EXPERIENCE A FEW SNOW FLURRIES MIXED WITH THE LIGHT RAIN. FOR NOW...WILL LEAVE THIS OUT OF THE WEATHER GROUP SINCE CONFIDENCE IS TOO LOW. TEMPERATURES TODAY WILL NOT WARM TOO MUCH...WITH MOST LOCATIONS REACHING THEIR MAXIMUM TEMPERATURES THIS MORNING AND THEN FALLING THROUGHOUT THE REST OF THE DAY. A RATHER STRONG PRESSURE GRADIENT WILL BE SUPPORTIVE OF WINDY CONDITIONS...AS CURRENTLY SEEN ON THE SURFACE OBS ACROSS THE SOUTH. WILL CONTINUE THE WIND ADVISORY FOR THE REST OF THE DAY...SINCE IT APPEARS LIKELY THAT PLACES COULD EXPERIENCE SUSTAINED WINDS OF OVER 25 MPH AT SOME POINTS DURING THE DAY. WINDS WILL SLACKEN AFTER SUNSET AS THE LOW MOVES TO THE NORTHEAST AND OUT OF THE VICINITY OF THE AREA. HIGH PRESSURE WILL SETTLE INTO THE REGION BY THURSDAY...WITH NORTHERLY WINDS NOT GIVING THE TEMPERATURES MUCH OF A WARM UP. A GOOD PORTION OF THE AREA WILL SEE TEMPS SEVERAL DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. RIDGING WILL SLIDE TO THE EAST OF ALABAMA BY FRIDAY...WITH WINDS SHIFTING TO THE SOUTH AHEAD OF OUR NEXT SYSTEM. A SHORTWAVE WILL EJECT FROM THE MIDWEST AND MOVE INTO THE SOUTHEAST BEGINNING ON FRIDAY...AS A SURFACE LOW DEVELOPS IN THE NORTHERN GULF. MOISTURE WILL ADVECT INTO THE AREA AS THE LOW MOVES TO THE NORTHEAST ACROSS MISSISSIPPI. THERE WILL BE ENOUGH SUPPORT FROM THE SHORTWAVE AND ISENTROPIC PROCESSES TO SUPPORT SHOWERS DEVELOPING WEST OF THE AREA AND THEN MOVING THROUGH DURING THE FRIDAY NIGHT AND SATURDAY MORNING TIME FRAME. THE LOW MOVES QUICKLY TO THE NORTHEAST AND OUT OF ALABAMA BY SATURDAY MORNING...WITH MUCH OF THE PRECIPITATION ENDING BY 18Z ON SATURDAY. TEMPERATURES APPEAR TO BE TOO WARM DUE TO WAA FROM THE SOUTHERLY WINDS TO SUPPORT ANY FROZEN PRECIPITATION. HIGH PRESSURE WILL SETTLE IN ON SATURDAY AFTERNOON AND EXPECT DRY CONDITIONS SUNDAY AND MONDAY. NEW YEARS DAY MAY BE A WET ONE...WITH ANOTHER GULF LOW AND UPPER LEVEL SHORTWAVE POTENTIALLY DEVELOPING...AS SEEN ON THE 00Z GFS RUN...HOWEVER MODELS ARE COMPLETELY OPPOSITE ON THEIR SOLUTION FOR NEXT WEEK. WHILE THE GFS SHOWS PRECIPITATION...THE EURO REMAINS DRY WITH HIGH PRESSURE KEEPING ITS HOLD FOR MUCH OF NEXT WEEK. DUE TO THE DISCREPANCIES...WILL GO AHEAD AND ADD A SLIGHT CHANCE FOR LIGHT RAIN ON MONDAY NIGHT AND TUESDAY TO ACCOUNT FOR THE PARTICULARLY WET SOLUTION OF THE GFS. WOULD LIKE TO SEE MORE CONSISTENCIES BEFORE GOING ANY HIGHER ON POPS. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 29 45 28 53 / 30 10 10 10 10 ANNISTON 46 30 47 30 54 / 20 10 10 10 10 BIRMINGHAM 43 30 46 31 55 / 20 10 10 10 20 TUSCALOOSA 44 31 51 34 56 / 10 10 10 10 20 CALERA 44 31 48 33 56 / 10 10 10 10 20 AUBURN 50 32 50 36 54 / 10 10 10 10 10 MONTGOMERY 48 31 51 32 58 / 10 0 10 10 10 TROY 48 30 51 32 56 / 10 0 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 08/73
Hazardous weather outlook, Dec 26, 6:25 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 AM CST WED DEC 26 2012 ALZ011>015-017>050-271225- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 625 AM CST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY. WINDY CONDITIONS ARE EXPECTED TODAY ACROSS CENTRAL ALABAMA BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH...ALONG WITH GUSTS OF 30 TO 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:10 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 37 min |
| Dec 25, 6:15 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 45 min |
| Dec 25, 6:33 PM CST | Special Weather Statement | BMX | Bibb, Chilton, Jefferson, Shelby | 57 min |
| Dec 25, 6:40 PM CST | Special Weather Statement | BMX | Pike | 35 min |
| Dec 25, 6:44 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 46 min |
| Dec 25, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry, Shelby | 30 min |
| Dec 25, 7:00 PM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Jefferson, Perry, Shelby | 3 hr |
| Dec 25, 7:08 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry, Shelby | 52 min |
| Dec 25, 7:31 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 59 min |
| Dec 25, 7:34 PM CST | River Flood Warning | BMX | Sumter | 7 hr |
| Dec 25, 7:38 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Coosa, Talladega | 41 min |
| Dec 25, 7:58 PM CST | Special Weather Statement | BMX | Clay, Talladega | 47 min |
| Dec 25, 8:07 PM CST | Tornado Warning | BMX | Lowndes | 46 min |
| Dec 25, 8:40 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 65 min |
| Dec 25, 9:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Dec 25, 10:18 PM CST | Tornado Warning | BMX | Pike | 42 min |
| Dec 25, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 38 min |
| Dec 25, 10:45 PM CST | Severe Thunderstorm Warning | BMX | Macon | 45 min |
| Dec 25, 10:48 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 42 min |
| Dec 25, 11:24 PM CST | Special Weather Statement | BMX | Barbour, Lee, Russell | 66 min |
| Dec 26, 12:14 AM CST | Special Weather Statement | BMX | Barbour | 31 min |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.